Citation: Morphinenymph. "Does Have its Euphoria: An Experience with Methadone & Heroin (exp31225)". Erowid.org. Jun 12, 2007. erowid.org/exp/31225
I looooove opiates. But after a 5 year heroin habit that was sucking up my money and ruining my job as a college prof, not b/c of the effects of the heroin itself, which actually AIDED my work, but the need to continually leave my job and go downtown and cop about 4 times a day, I decided to get a methadone connection. Since I had been doing about 3 grams a day IV (VERY expensive) and lately, having to do even more b/c I needed to inject subcutaneously or intramuscularly because my veins were gone and I wanted to get the same effect, I took a pretty high dose, 90 mg. I drank the nasty-tasting pink liquid on a morning that I was already starting to feel sick because my dealer wasn't answering his pager. About thirty five minutes later I started to feel a warm glow beginning in my chest. I started sweating, but it was a very different sensation than the cold sweat sickly type perspiration I had been experiencing b/c of withdrawal prior to taking the methadone.
It spread throughout my body, to my legs and arms, making them feel like they were submerged in warm salt water. The muscles in the back of my neck eased and felt slack and relaxed. Every thread of sickness melted away. Granted, it was no rush. But five minutes after my body felt the first lovely sensations of the opiate deluge, my brain felt what could only be described as a 'high': I felt like I could DEAL with everything, like I could do my work, teach a class, run some errands, go on a long hike, talk to strangers. What's more, I felt like I wanted to do all these things. I felt like everything in my life was really going to be ok. Now, I would feel like this whenever I did my morning heroin shot after the initial intense orgasmic rush was over. Methadone was every bit as good as heroin ONCE THE RUSH PHASE WAS OVER.
I couldn't believe people said there was no euphoria or happiness on methadone. It felt just like a skin pop of heroin, where I miss the vein and get pissed at first, but after like 15-20 minutes I feel the same as with any other hit, minus the rush. Here it took longer, but the same warm and fuzzy, warm blanket, secure opiate feelings were just the same. The only difference was, on heroin, I wanted to nod off and sleep. On methadone, I felt that wonderful sleepy relaxation, but it was easier to go out and do stuff that was unpleasant. On heroin I wouldn't do anything that I needed to do and not be scared that I wasn't doing anything I needed to do. On methadone I DID the things I needed to do and didn't mind.
Later that day, though, I felt the good feelings fading. I didn't feel dopesick, but my happiness faded. So I went out and copped some heroin (my dealer was answering again). I had very little money at this point so I only could get a half gram, which with my huge tolerance is only a rather average shot, nothing wonderful. I live on the West Coast, so this is black tar heroin, which from what I've heard is not as potent. I think a half gram in a shot equals about five bags in a shot for East Coast white heroin, which I've tried a few times on vacations to Boston and ADORED. Anyway, I hit up and was shocked. I felt absolutely nothing; no change, no difference. Methadone, it seemed, blocked the efficacy of heroin. I wanted to cry. I felt like I had lost my best friend.
At this point, I didn't feel sick, but I didn't feel wonderful. I just felt ordinary. I didn't know if this ordinariness was what non-drug users felt or was the emotional component of the beginning stages of heroin withdrawal. I felt physically fine, still. All I wanted to do was go to bed. The methadone felt like it was affecting me physically (i.e. warding off withdrawal) but not making me euphoric or even mildly content anymore. I hit the sack and within SECONDS fell asleep, no different than the ease with which I fell asleep on heroin. But there was no positive emotional sensations to speak of. Yet one minor physical joy of an opiate high still lingered. My legs and arms felt numb as I zoned out. I had a bit of those lovely heroin dreams too. It was strange. It was like my body was high on heroin but my mind wasn't. When I woke up the next day, I felt a bit dopesick and deeply craved heroin, and drank another 90 mg of methadone. Again, a half hour later I got the same physical and emotional high, eight hours later I felt the emotional benefits wear off while the physical benefits of opiates remain.
Flash forward six months and that's where I am now, waiting for my veins to heal and biding my time on methadone. And here is where I disagree with other posters who say methadone doesn't get daily users high at all: It does. For the first six to eight hours, the warm fuzzy feelings and confidence and dreaminess are just like that of a skin pop of heroin. I have not gotten immune to this, Thank Heavens! Eight hours later, I won't feel euphoric but I will still feel well, and be able to sleep at the drop of the hat. And, unfortunately, while us methadoners CAN feel high on the stuff emotionally if we get over the fact that there is no rush, we can no longer get off on heroin. It is sad, so sad. But please trust me, methadone is not just a 'maintenance' drug. It is an OPIATE. It has opiate like effects. It makes me feel warm, safe, drowsy, confident, and takes away my pain and my emotions.
COPYRIGHTS: All reports are copyright Erowid.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.